Homology, Homotopy and Applications

Volume 1 (1999)

Number 1

Groupoids and crossed objects in algebraic topology

Pages: 1 – 78

DOI: http://dx.doi.org/10.4310/HHA.1999.v1.n1.a1

Author

Ronald Brown (School of Mathematics, University of Wales, Bangor, Wales, United Kingdom)

Abstract

This is an introductory survey of the passage from groups to groupoids and their higher dimensional versions, with most emphasis on calculations with crossed modules and the construction and use of homotopy double groupoids.

Keywords

homotopy theory, groupoids, multiple groupoids, crossed modules, homotopy 2-types, crossed complexes, higher dimensional algebra

2010 Mathematics Subject Classification

01A60, 18Dxx, 18G55, 20Lxx, 55-02, 55-03, 55Q05

Full Text (PDF format)